Jump to content

Photo
Antibiotics

Epiduo Gel & Doxycycline

epiduo doxycycline

3 replies to this topic

#1 BlueMoon3

BlueMoon3

    Junior Member

  • Members
  • Posts & Likes
    Posts: 85
    Blog Entries: 1
    Likes: 15
About Me
  • Gender:Female
  • Location:UK
  • Joined: 24-June 13

Achievements

     

Posted 15 July 2013 - 10:25 AM

I've been put on Doxycycline and Epiduo Gel for my stubborn jawline/chin acne. I haven't started yet, but was wondering if anybody has had a lot of success with this combination? I've also read that Doxy can be quite aggravating to the stomach, and that it's best to take after food - but I've also heard that antibiotics work best on an empty stomach, because they won't have anything to counteract with. ARGH! Any experiences? 

 

I'm also a little apprehensive about my daily vitamin intake with this antibiotic. I take B5, Evening Primrose Oil, Zinc, Vitex and probiotics. I'll continue to take the probiotics alongside the Doxy, but I'm really not sure if I should even be bothering to take the others, as they may interact with the antibiotic in certain ways. I wish my doc had elaborated on these things, but it was all just a rush and by the time I had my prescription sorted I'd forgotten to ask. 

 

Anyway, does anybody have any experiences on this antibiotic with vitamin intake? Any success with the Epiduo combination? I've been on Roaccutane in the past but my acne has slowly been creeping back. The doctor said the Doxy should be more successful as I've been on Accutane in the past. Hoping this helps! 

 

 



#2 biggs881

biggs881

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,489
    Likes: 64
About Me
  • Gender:Male
  • Joined: 11-February 11

Posted 16 July 2013 - 01:48 AM

Hello

 

Doxy should be taken with food or at least a glass of milk to prevent an upset stomach.

 

It is good that you will be taking a topical retinoid (adapalene in Epiduo) along with Doxy to increase its effectiveness.

 

I wouldn't worry too much about the extra supplements, except perhaps probiotics.

 

You should notice significant improvement by 3 months.

 

http://pediatrics.aa...8.full.pdf html

http://jama.jamanetw...39/JCR40042.pdf

 

 

Good luck


Edited by biggs881, 16 July 2013 - 01:48 AM.


#3 emilyology

emilyology

    Junior Member

  • Members
  • Posts & Likes
    Posts: 41
    Likes: 5
About Me
  • Gender:Female
  • Joined: 10-June 13

Posted 17 July 2013 - 01:32 PM

Doxycycline is on my allergy list now, simply because I threw up every.single.time. I took it. Didn't matter if I ate before, if I ate after, how long I waited, what I ate, what I drank, etc. I couldn't tolerate it. 

 

As far as Epiduo goes, I didn't have success with that either. It just made my skin more irritated. I went back on Bactrim and have been maintaining clear skin since.



#4 BlueMoon3

BlueMoon3

    Junior Member

  • Members
  • Posts & Likes
    Posts: 85
    Blog Entries: 1
    Likes: 15
About Me
  • Gender:Female
  • Location:UK
  • Joined: 24-June 13

Achievements

     

Posted 20 July 2013 - 11:59 AM

Hello

 

Doxy should be taken with food or at least a glass of milk to prevent an upset stomach.

 

It is good that you will be taking a topical retinoid (adapalene in Epiduo) along with Doxy to increase its effectiveness.

 

I wouldn't worry too much about the extra supplements, except perhaps probiotics.

 

You should notice significant improvement by 3 months.

 

http://pediatrics.aa...8.full.pdf html

http://jama.jamanetw...39/JCR40042.pdf

 

 

Good luck

Thank you! The links were very helpful!

 

 

 

Doxycycline is on my allergy list now, simply because I threw up every.single.time. I took it. Didn't matter if I ate before, if I ate after, how long I waited, what I ate, what I drank, etc. I couldn't tolerate it. 

 

As far as Epiduo goes, I didn't have success with that either. It just made my skin more irritated. I went back on Bactrim and have been maintaining clear skin since.

That's a shame that the Doxy didn't work out for you and a rather horrid side effect. Luckily, I've been ok for the past six days of taking it. No tummy problems or nausea. I make sure to take it during a meal and I drink a lot of water. I've been on a lot of antibiotics in the past so I suppose I can tolerate them a little more now. I prefer the Epiduo gel to the Quinoderm (5% Benzoyl Peroxide) cream I was using. The Quinoderm was SO drying and made my skin really red and itchy. The Epiduo contains less BP and the formula seems to be less aggravating on my skin. 






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users